Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 220, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 13, 2011, 4:31 PM CDT for DeWitt County, Piatt County, Illinois. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 4:31 PM CDT (21:31 UTC)
- Expired
- Aug 13, 2011, 5:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 12:12 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 7333 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198 WUUS53 KILX 132131 SVRILX ILC039-147-132230- /O.NEW.KILX.SV.W.0220.110813T2131Z-110813T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 431 PM CDT SAT AUG 13 2011 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS... NORTHERN PIATT COUNTY IN CENTRAL ILLINOIS... * UNTIL 530 PM CDT. * AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WAPELLA...OR 6 MILES NORTHEAST OF CLINTON...AND MOVING EAST AT 35 MPH. ANOTHER SEVERE STORM WAS NOTED JUST SOUTH OF CLINTON ALSO MOVING EAST. * LOCATIONS IMPACTED INCLUDE... WELDON...FARMER CITY...DE LAND...MANSFIELD...WHITE HEATH...CLINTON LAKE DAM...LANE...DE WITT...GALESVILLE AND LODGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4028 8847 4006 8847 4006 8904 4028 8902 TIME...MOT...LOC 2131Z 277DEG 32KT 4022 8889 WIND...HAIL 60MPH 1.00IN $$ CHURCHILL
1 follow-up statement
038 WWUS53 KILX 132223 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 523 PM CDT SAT AUG 13 2011 ILC039-147-132232- /O.EXP.KILX.SV.W.0220.000000T0000Z-110813T2230Z/ PIATT IL-DE WITT IL- 523 PM CDT SAT AUG 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR DE WITT AND NORTHERN PIATT COUNTIES WILL EXPIRE AT 530 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT. LAT...LON 4028 8847 4006 8847 4006 8904 4028 8902 TIME...MOT...LOC 2222Z 277DEG 32KT 4016 8830 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:46 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 13, 1:46 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 146 PM CDT SAT AUG 13 2011 .DISCUSSION... ISSUED 146 PM CDT SAT AUG 13 2011 LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER SOUTHERN LAKE MICHIGAN...WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST ACROSS NORTHWEST ILLINOIS INTO THE CENTRAL PLAINS. THIS FRONT WAS BEING DRIVEN BY A VIGOROUS UPPER WAVE...CURRENTLY CENTERED OVER EASTERN IOWA. MAIN FORECAST CONCERNS TODAY REVOLVE AROUND SHOWER/STORM CHANCES INTO TONIGHT WITH FROPA...AS WELL AS WITH A FROPA IN THE MIDDLE OF NEXT WEEK. OTHERWISE...FORECAST PERIOD IS APT TO BE RATHER QUIET WITH SEASONABLE TEMPERATURES. 12Z MODELS IN REASONABLE AGREEMENT WITH RESPECT TO FEATURES EXPECTED TO IMPACT FORECAST AREA THROUGH THE END OF NEXT WEEK...SO DO NOT REALLY HAVE A MODEL PREFERENCE AT THIS TIME. SHORT TERM...LATE THIS AFTERNOON THROUGH TUESDAY...SHOWERS/STORMS CONTINUE TO DEVELOP/EXPAND IN COVERAGE AHEAD OF APPROACHING COLD FRONT. INSTABILITY AND SHEAR VALUES ARE AND ARE PROGGED TO REMAIN MODERATE THROUGH FROPA...AROUND 2000 J/KG AND AROUND 35 KTS RESPECTIVELY. HOWEVER...THE FRONTAL CONVERGENCE IS PRETTY WEAK WITH WINDS SHIFTING FROM WSW TO WNW AFTER FROPA. THE LACK OF CONVERGENCE SHOULD KEEP DEVELOPMENT FROM BECOMING TOO WIDESPREAD UNLESS A GOOD COLD POOL GETS ESTABLISHED. IN ANY EVENT...CAN NOT RULE OUT A FEW SEVERE STORMS UNTIL FROPA...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT UNTIL THE FRONT CLEARS THE AREA THIS EVENING. UPPER/SURFACE RIDGING IS EXPECTED TO BUILD INTO/ACROSS THE REGION FROM SUNDAY INTO TUESDAY. THIS SHOULD PROVIDE MAINLY QUIET WEATHER AND SLIGHTLY COOLER THAN NORMAL CONDITIONS AREAWIDE. HAVE REMOVED THE SHOWER/STORM CHANCES FOR MONDAY NIGHT/TUESDAY THAT WERE IN THE PREVIOUS FORECAST. A WEAK WAVE RIPPLING THROUGH THE MEAN UPPER RIDGE WAS...AND STILL IS...EXPECTED TO PRODUCE A MCS MONDAY NIGHT. HOWEVER...THE MODELS ARE COMING INTO BETTER AGREEMENT THAT THE MCS WILL STAY WEST OF THE MISSISSIPPI RIVER LATE MONDAY NIGHT/EARLY TUESDAY MORNING CLOSER TO THE STRONGER WAA AND LOW LEVEL INSTABILITY GRADIENT ON THE BACK SIDE OF THE SURFACE RIDGE. LONG TERM...WEDNESDAY THROUGH SATURDAY...A STRONG WAVE IS STILL EXPECTED TO TOP/FLATTEN THE MEAN WESTERN/CENTRAL U.S. RIDGE WEDNESDAY INTO THURSDAY. WHILE THE BEST FORCING WITH THIS FEATURE SHOULD STAY WELL NORTH OF THE FORECAST AREA...IT IS EXPECTED TO DRAG A COLD FRONT THROUGH THE AREA WEDNESDAY NIGHT/THURSDAY. PLAN TO MAINTAIN CURRENT CHANCES OF SHOWERS/STORMS WITH THIS FROPA. ANOTHER WAVE TOPPING THE MEAN RIDGE BY SATURDAY MAY PUSH ANOTHER FRONT TOWARD THE AREA...BUT MOST OF THE IMPACTS SHOULD OCCUR BEYOND THIS FORECAST PERIOD. BAK && .AVIATION... ISSUED 1252 PM CDT SAT AUG 13 2011 TROUBLESOME TS FOR THE AFTERNOON. HESITATE TO PUT IN TEMPOS FOR TOO LONG AS TO SCT NATURE. HOWEVER...MUCH STRONGER UPPER SYSTEM...BETTER INSTABILITY...AND WIDESPREAD CU FIELD LEANS TOWARDS AT LEAST 3 HR TEMPO GROUPS THROUGH THE AFTERNOON AT ILX TERMINALS. MAY NEED TO AMEND TIMING TO EXTEND...BUT MAY ALSO LOSE A BIT WITH LOSE OF DAYTIME HEATING. NEXT ISSUE OVERALL WILL BE THE POTENTIAL FOR MORNING VIS LOSS...PARTICULARLY ANY TERMINALS THAT SEE AN AFTERNOON/EVENING SHOWER. KEEPING THE LOWEST VIS PIA/BMI/CMI AROUND DAWN AS THEY ARE CLOSER TO THE UPPER LOW ITSELF...MORE LIKELY FOR THE RA...AND THE SUBSEQUENT LOWER CIGS IN THE EARLY MORNING HOURS. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 13, 3:22 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 322 PM CDT SAT AUG 13 2011 ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 322 PM CDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL PUSH ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING BRINGING SCATTERED THUNDERSTORMS TO THE AREA. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS AND LARGE HAIL. THE THREAT FOR THUNDERSTORMS WILL BEGIN TO DIMINISH EARLY THIS EVENING AS THE FRONT SHIFTS OFF TO OUR EAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY...ESPECIALLY ALONG AND WEST OF INTERSTATE 55...AND AGAIN OVER THE ENTIRE AREA WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY TIME FRAME FOR ACTIVATION WOULD BE FROM 300 PM UNTIL 900 PM CDT. HJS
In the hours before
Local storm report, Aug 13, 3:47 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
347 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
08/13/2011 M1.00 INCH CASS IL MESONET
SWOP REPORT
&&
HJSLocal storm report, Aug 13, 3:54 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
354 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL ARMINGTON 40.34N 89.31W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
HAIL AT CORNER OF MONROE STREET AND ARMINGTON ROAD.
&&
LAUFENBERGLocal storm report, Aug 13, 4:00 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
400 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 S BARTONVILLE 40.61N 89.66W
08/13/2011 M1.00 INCH PEORIA IL EMERGENCY MNGR
0249 PM HAIL PEKIN 40.57N 89.63W
08/13/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
0251 PM HAIL PEKIN 40.57N 89.63W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
0300 PM HAIL PEKIN 40.57N 89.63W
08/13/2011 M1.00 INCH TAZEWELL IL TRAINED SPOTTER
0301 PM HAIL 4 SE PEKIN 40.53N 89.57W
08/13/2011 M0.88 INCH TAZEWELL IL EMERGENCY MNGR
REPORTED BY EM...HALFWAY BETWEEN PEKIN AND TREMONT.
0306 PM HAIL 2 SW PEKIN 40.55N 89.65W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
DIME SIZE SIZE AT POWERTON POWERSTATION.
0309 PM HAIL 1 N MAPLETON 40.58N 89.72W
08/13/2011 M1.50 INCH PEORIA IL TRAINED SPOTTER
HAIL LASTED ABOUT 2-3 MINUTES.
0313 PM HAIL 5 SE MORTON 40.56N 89.40W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
0316 PM HAIL 3 S MORTON 40.57N 89.47W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
DIME SIZE HAIL AT INTERSTATE 155 AND BIRCHWOOD.
0320 PM HAIL PEKIN 40.57N 89.63W
08/13/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
0337 PM HAIL 3 SE MORTON 40.58N 89.43W
08/13/2011 M0.75 INCH TAZEWELL IL TRAINED SPOTTER
HAIL LASTED FOR 2 MINUTES.
0342 PM HAIL 5 SE MORTON 40.56N 89.40W
08/13/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
QUARTER SIZE HAIL AT THE CORNER OF ALLENTOWN ROAD AND
HERBERGER
0343 PM HAIL 2 S PHILADELPHIA 39.89N 90.12W
08/13/2011 M1.00 INCH CASS IL MESONET
SWOP REPORT
0353 PM HAIL ARMINGTON 40.34N 89.31W
08/13/2011 M0.75 INCH TAZEWELL IL EMERGENCY MNGR
HAIL AT CORNER OF MONROE STREET AND ARMINGTON ROAD.
&&
LAUFENBERGLocal storm report, Aug 13, 4:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 NW JACKSONVILLE 39.74N 90.25W
08/13/2011 M1.25 INCH MORGAN IL COCORAHS
PEA SIZE TO HALF DOLLAR SIZED HAIL.
&&
LAUFENBERGLocal storm report, Aug 13, 4:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 2 E BLOOMINGTON 40.48N 88.94W
08/13/2011 M0.75 INCH MCLEAN IL NWS EMPLOYEE
PENNY SIZED HAIL WITH ESTIMATED 40 MPH WIND GUST.
&&
LAUFENBERGLocal storm report, Aug 13, 4:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
422 PM CDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 2 W SPRINGFIELD 39.78N 89.68W
08/13/2011 M0.88 INCH SANGAMON IL TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL ON THE WEST SIDE OF
SPRINGFIELD.
&&
LAUFENBERGThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 39 min |
| Aug 13, 3:05 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 16 min |
| Aug 13, 3:30 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 45 min |
| Aug 13, 3:46 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 37 min |
| Aug 13, 3:51 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Mason, Tazewell | 35 min |
| Aug 13, 3:54 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 66 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 61 min |
| Aug 13, 4:35 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Macon | 55 min |
| Aug 13, 5:08 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 55 min |
| Aug 13, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.